New York, 2004

Flood in New York, May 24 to 26, 2004

May 24 to 26, 2004 · NWS ALY · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at May 24, 9:20 PM EST, 1 hour 10 minutes earlier.

Area forecast discussion, May 24, 9:20 PM EST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBANY NY
1020 PM EDT MON MAY 24 2004

DISCUSSION...TRW DEPARTING SE PTN...SLGT CHC N AND W.  AREAS OF
LATER.  NO CHANGES BEYOND TONIGHT PERIOD.

400 PM  AFD...

UPDATED...SEVERE THUNDERSTORM WATCH ENTIRE COUNTY WARNING AREA UNTIL
9 PM.

.DISC...ROUNDS OF THUNDERSTORMS KEEP COMING. ALY COUNTY WARNING AREA
IN SLIGHT RISK WITH SPC DAY 1 (12Z/24TH-12Z/25TH). DAY 2
(12/25TH-12Z/26TH) GENERAL OUTLOOK WITH SLIGHT RISK JUST TO OUR
WEST. DAY 3 (12Z/26TH-12Z/27TH) SLIGHT RISK MOST OF AREA. ATMOSPHERE
CONTINUES TO BE MOIST AND VOLATILE.

MODEL DIFFERENCES ARE HANDLING THE DEVELOPMENT OF IMPULSES AND THEIR
INTERACTION WITH FRONTAL ZONE. WILL FAVOR THE SLIGHTLY STRONGER GFS
WITH SURFACE WAVE EXPECTED TO LIFT TOWARD UPPER MID WEST OVERNIGHT
AND TUESDAY MORNING GIVEN THE STRONGER INITIALIZATION OF ASSOCIATED
SHORT WAVE OVER THE CENTRAL HIGH PLAINS.

THIS AFTERNOON/EVENING...ANOTHER ROUND OF THUNDERSTORMS...SEVERE
POSSIBLE. WILL BE IN WARM SECTOR AS WARM FRONT FINALLY MOVING TO
NORTH. THE MAIN UPPER TROUGH...SURFACE LOW AND COLD/OCCLUDED FRONT
WILL MOVE ACROSS NEW YORK INTO NEW ENGLAND. MID LEVEL FLOW STRONG
WITH 50-60 KT. PRIMARILY THREAT DAMAGING WIND THREAT. ALSO...STEEP
LAPSE RATES WILL ALSO FAVOR A HAIL THREAT. MAY NEED REST OF TODAY OR
THROUGH EARLY THIS EVENING PERIOD TO HANDLE CONVECTION.

LATE TONIGHT AND TUESDAY...AFTER FRONT MOVES THROUGH AND CONVECTION
MOVES OFF WITH IT WEAK RIDGING BUILDS IN BRIEFLY.

TUESDAY NIGHT INTO WEDNESDAY...FRONTAL BOUNDARY WHICH WILL PASS
THROUGH TONIGHT WITH STALL TO OUR SOUTH THEN RETURN NORTH AS A WARM
FRONT TUESDAY NIGHT. MAIN LOW WILL MOVE ACROSS EASTERN CANADA.
HOWEVER...ENERGY/LOW EJECTS FROM SOUTHERN PLAINS SYSTEM AND MOVE
ACROSS OHIO VALLEY TRIGGERING MORE CONVECTION BEST CHANCES WILL BE
WEDNESDAY MORNING.

LONG TERM...FOLLOWED HPC GUIDANCE.

.AVIATION...VFR TO MVFR CONDITIONS EARLY THIS AFTERNOON IMPROVING AT
ALL VFR. MVFR WILL OCCUR WITH CONVECTION WITH POSSIBLE IFR LATE THIS
AFTERNOON AND EVENING. ONCE CONVECTION MOVES OUT MVFR WITH FOG AND
SCT STRATUS EXPECTED.

.HYDROLOGY...VERY HEAVY RAINS ASSOCIATED WITH CONVECTION AND ALREADY
WET CONDITIONS HAS PRODUCED SOME FLOODING ACROSS AREA. SEE FLOOD
STATEMENTS (FLSALY) FOR DETAILS ON MOHAWK...MATTAWEE AND SACANDAGA
RIVERS. MORE HEAVY RAINS WITH CONVECTION LATER TODAY BUT STORMS
SHOULD MOVE QUICKLY ENOUGH.

.ALY...SEVERE THUNDERSTORM WATCH UNTIL 9 PM EDT...CTZ001-013-
MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015.
Hazardous weather outlook, May 24, 4:06 AM EST, 18 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
506 AM EDT MON MAY 24 2004

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-251100-

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND WESTERN
NEW ENGLAND.

.DAY ONE...TODAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY.  AN ADDITIONAL
CONCERN IS FLASH FLOODING.  BECAUSE SOME AREAS FROM THE MOHAWK VALLEY
NORTHWARD INTO THE ADIRONDACKS AND EAST TO LAKE GEORGE HAD HEAVY
RAINFALL SUNDAY NIGHT...THESE AREAS HAVE THE GREATEST THREAT OF FLASH
FLOODING TODAY.

.DAYS TWO THOUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY.

STAY TUNED TO NOAA WEATHER RADIO...THE VOICE OF THE NATIONAL WEATHER
SERVICE...FOR FURTHER DETAILS OR UPDATES.

FOR ADDITIONAL WEATHER INFORMATION AND MORE DETAIL...VISIT US ON THE
WEB AT WWW.WEATHER.GOV. FROM THERE YOU CAN CLICK ON THE AREA
YOU ARE INTERESTED IN...AND VISIT THE LOCAL FORECAST OFFICE IN THAT
AREA.

In the hours before

Local storm report, May 24, 6:19 PM EST, 4 hours 11 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP F
0719PM     MON MAY 24 2004
#1 0000001 000
FHIF WLSR APTS
00152    FILE 28   HIGHLAND FALLS PO NY0352400               MAY 24-04
TO       APB

         ROUTE 9W IS CLOSED IN FORT MONTGOMERY DUE TO A SERIOUS

PI MVA.   AWAITING ACCIDENT RECONSTRUCTION TEAM

TRAFFIC IS BEING REROUTED THROUGH MONTGOMERY ROAD BACK TO ROUTE 9W

UNKNOWN  ESTIMATED TIME FOR ROAD TO BE REOPENED.

AUTH CHIEF PETER MILLER                          BORRA/1916
     CHIEF JOHN WHIFFEN TOWN OF HIGHLANDS POLICE NY0355800
OPER - BORRA,GINAMARIE                1918
Local storm report, May 24, 8:27 PM EST, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
927 PM EDT MON MAY 24 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             GREAT BARRINGTON        42.19N 73.36W
05/24/2004  0.75 INCH        BERKSHIRE          MA   BROADCAST MEDIA

0755 PM     FLASH FLOOD      4 SSE BAKERTOWN         43.35N 74.10W
05/24/2004                   SARATOGA           NY   TRAINED SPOTTER

            TOWN OF PROVIDENCE. 10 INCHES OF WATER ON CLARK ROAD.

0745 PM     TSTM WND DMG     PITTSFIELD              42.45N 73.26W
05/24/2004                   BERKSHIRE          MA   TRAINED SPOTTER

            WIRES BLOWN DOWN.

0740 PM     FLASH FLOOD      EASTON                  42.99N 73.55W
05/24/2004                   WASHINGTON         NY   TRAINED SPOTTER

            BROOKS OUT OF BANKS.

0740 PM     TSTM WND DMG     EASTON                  42.99N 73.55W
05/24/2004                   WASHINGTON         NY   TRAINED SPOTTER

            TREES UPROOTED.

0725 PM     HAIL             GREENPORT CENTER        42.24N 73.76W
05/24/2004  0.88 INCH        COLUMBIA           NY   TRAINED SPOTTER

0720 PM     HEAVY RAIN       GREENFIELD CENTER       43.13N 73.85W
05/24/2004  0.00 INCH        SARATOGA           NY   TRAINED SPOTTER

            2.6 INCHES OF RAIN IN 20 MINUTES.

0715 PM     HAIL             RICHMONDVILLE           42.63N 74.56W
05/24/2004  1.25 INCH        SCHOHARIE          NY   TRAINED SPOTTER

0715 PM     HAIL             BENNINGTON              42.87N 73.19W
05/24/2004  0.88 INCH        BENNINGTON         VT   TRAINED SPOTTER

0710 PM     HAIL             4 SSE ACRA              42.26N 74.03W
05/24/2004  0.75 INCH        GREENE             NY   TRAINED SPOTTER

0658 PM     FLASH FLOOD      MALTA RIDGE             43.01N 73.79W
05/24/2004                   SARATOGA           NY   TRAINED SPOTTER

            ROUTE 9 FLOODED BY HIGH POINT.

0649 PM     HAIL             1 S BUSKIRK             42.94N 73.43W
05/24/2004  0.88 INCH        RENSSELAER         NY   TRAINED SPOTTER

            HAIL 2 INCHES DEEP.

0637 PM     HAIL             EASTON                  42.99N 73.55W
05/24/2004  1.00 INCH        WASHINGTON         NY   TRAINED SPOTTER

0633 PM     HAIL             STILLWATER              42.95N 73.64W
05/24/2004  1.00 INCH        SARATOGA           NY   TRAINED SPOTTER

            HAIL 2 TO 3 INCHES DEEP ON BLIZZARD ROAD.

0630 PM     HAIL             AMSTERDAM               42.94N 74.19W
05/24/2004  1.00 INCH        MONTGOMERY         NY   TRAINED SPOTTER

0628 PM     HAIL             2 NNW BATCHELLERVILLE   43.24N 74.10W
05/24/2004  0.75 INCH        SARATOGA           NY   TRAINED SPOTTER

0623 PM     HAIL             GLEN                    42.89N 74.35W
05/24/2004  1.00 INCH        MONTGOMERY         NY   TRAINED SPOTTER

0618 PM     HAIL             MALTA                   42.97N 73.79W
05/24/2004  1.00 INCH        SARATOGA           NY   TRAINED SPOTTER

0618 PM     HAIL             SARATOGA LAKE           43.03N 73.74W
05/24/2004  0.75 INCH        SARATOGA           NY   TRAINED SPOTTER

0616 PM     HAIL             NORTH GREENBUSH         42.67N 73.66W
05/24/2004  0.75 INCH        RENSSELAER         NY   TRAINED SPOTTER

0612 PM     HAIL             EAST GREENBUSH          42.59N 73.70W
05/24/2004  0.88 INCH        RENSSELAER         NY   TRAINED SPOTTER

            HAIL COVERING THE GROUND.

0611 PM     HAIL             PITTSFIELD              42.45N 73.26W
05/24/2004  0.88 INCH        BERKSHIRE          MA   TRAINED SPOTTER

0605 PM     TSTM WND DMG     ROUND LAKE              42.94N 73.80W
05/24/2004                   SARATOGA           NY   TRAINED SPOTTER

            TREES AND POWER LINES DOWN ON EASTLINE ROAD.

0602 PM     HAIL             MALTA                   42.97N 73.79W
05/24/2004  0.88 INCH        SARATOGA           NY   TRAINED SPOTTER

            HAIL AT ROUTE 67 AND EXIT 12 OF NORTHWAY.

0600 PM     HAIL             BALLSTON SPA            43.01N 73.85W
05/24/2004  0.75 INCH        SARATOGA           NY   TRAINED SPOTTER

            HAIL ON MIDDLELINE ROAD.

0557 PM     TSTM WND DMG     DORLOO                  42.71N 74.62W
05/24/2004                   SCHOHARIE          NY   TRAINED SPOTTER

            TREES DOWN.

0545 PM     HAIL             4 W AWOSTING            41.67N 74.36W
05/24/2004  0.75 INCH        ULSTER             NY   TRAINED SPOTTER

0536 PM     HAIL             DOLGEVILLE              43.10N 74.77W
05/24/2004  0.75 INCH        HERKIMER           NY   TRAINED SPOTTER

0523 PM     HAIL             NIVERVILLE              42.45N 73.65W
05/24/2004  0.75 INCH        COLUMBIA           NY   TRAINED SPOTTER

0518 PM     HAIL             JOHNSTOWN               43.01N 74.37W
05/24/2004  1.00 INCH        FULTON             NY   TRAINED SPOTTER

            HAIL ON COUNTY ROUTE 101.

0515 PM     HAIL             SALT POINT              41.81N 73.79W
05/24/2004  0.88 INCH        DUTCHESS           NY   TRAINED SPOTTER

0510 PM     HAIL             CAROGA LAKE             43.14N 74.48W
05/24/2004  0.88 INCH        FULTON             NY   TRAINED SPOTTER

0510 PM     HAIL             COXSACKIE               42.36N 73.81W
05/24/2004  0.75 INCH        GREENE             NY   TRAINED SPOTTER

0458 PM     HAIL             POUGHKEEPSIE            41.70N 73.92W
05/24/2004  0.88 INCH        DUTCHESS           NY   TRAINED SPOTTER

0450 PM     HAIL             1 ENE CANAJOHARIE       42.91N 74.55W
05/24/2004  0.75 INCH        MONTGOMERY         NY   TRAINED SPOTTER

0445 PM     HAIL             NEW PALTZ               41.75N 74.08W
05/24/2004  1.00 INCH        ULSTER             NY   TRAINED SPOTTER

0430 PM     HAIL             4 W AWOSTING            41.67N 74.36W
05/24/2004  1.00 INCH        ULSTER             NY   TRAINED SPOTTER

            HAIL COVERED GROUND.

0418 PM     FLASH FLOOD      ILION                   43.01N 75.04W
05/24/2004                   HERKIMER           NY   TRAINED SPOTTER

            ACME ROAD BETWEEN ILLION AND FRANKFORD.

0417 PM     HAIL             FRANKFORT               43.04N 75.07W
05/24/2004  0.88 INCH        HERKIMER           NY   TRAINED SPOTTER

            HAIL COVERED GROUND.

0417 PM     TSTM WND DMG     HERKIMER                43.03N 74.99W
05/24/2004                   HERKIMER           NY   TRAINED SPOTTER

            TREES DOWN.

0405 PM     HAIL             SOUTH ILION             43.00N 75.05W
05/24/2004  1.00 INCH        HERKIMER           NY   TRAINED SPOTTER

0402 PM     HAIL             HERKIMER                43.03N 74.99W
05/24/2004  0.88 INCH        HERKIMER           NY   TRAINED SPOTTER

0400 PM     HAIL             WAPPINGERS FALLS        41.60N 73.92W
05/24/2004  0.88 INCH        DUTCHESS           NY   TRAINED SPOTTER

0400 PM     HAIL             FRANKFORT               43.04N 75.07W
05/24/2004  1.75 INCH        HERKIMER           NY   BROADCAST MEDIA

0400 PM     HAIL             NORTH ILION             43.02N 75.03W
05/24/2004  1.75 INCH        HERKIMER           NY   TRAINED SPOTTER

0400 PM     HAIL             FRANKFORT               43.04N 75.07W
05/24/2004  1.75 INCH        HERKIMER           NY   TRAINED SPOTTER

&&

IA/RO
Local storm report, May 24, 8:36 PM EST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE ALBANY NY
936 PM EDT MON MAY 24 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             GREAT BARRINGTON        42.19N 73.36W
05/24/2004  0.75 INCH        BERKSHIRE          MA   BROADCAST MEDIA

0755 PM     FLASH FLOOD      4 SSE BAKERTOWN         43.35N 74.10W
05/24/2004                   SARATOGA           NY   TRAINED SPOTTER

            TOWN OF PROVIDENCE. 10 INCHES OF WATER ON CLARK ROAD.

0745 PM     TSTM WND DMG     PITTSFIELD              42.45N 73.26W
05/24/2004                   BERKSHIRE          MA   TRAINED SPOTTER

            WIRES BLOWN DOWN.

0740 PM     FLASH FLOOD      EASTON                  42.99N 73.55W
05/24/2004                   WASHINGTON         NY   TRAINED SPOTTER

            BROOKS OUT OF BANKS.

0740 PM     TSTM WND DMG     EASTON                  42.99N 73.55W
05/24/2004                   WASHINGTON         NY   TRAINED SPOTTER

            TREES UPROOTED.

0725 PM     HAIL             GREENPORT CENTER        42.24N 73.76W
05/24/2004  0.88 INCH        COLUMBIA           NY   TRAINED SPOTTER

0720 PM     HEAVY RAIN       GREENFIELD CENTER       43.13N 73.85W
05/24/2004  2.60 INCH        SARATOGA           NY   TRAINED SPOTTER

            2.6 INCHES OF RAIN IN 20 MINUTES.

0715 PM     HAIL             RICHMONDVILLE           42.63N 74.56W
05/24/2004  1.25 INCH        SCHOHARIE          NY   TRAINED SPOTTER

0715 PM     HAIL             BENNINGTON              42.87N 73.19W
05/24/2004  0.88 INCH        BENNINGTON         VT   TRAINED SPOTTER

0710 PM     HAIL             4 SSE ACRA              42.26N 74.03W
05/24/2004  0.75 INCH        GREENE             NY   TRAINED SPOTTER

0658 PM     FLASH FLOOD      MALTA RIDGE             43.01N 73.79W
05/24/2004                   SARATOGA           NY   TRAINED SPOTTER

            ROUTE 9 FLOODED BY HIGH POINT.

0649 PM     HAIL             1 S BUSKIRK             42.94N 73.43W
05/24/2004  0.88 INCH        RENSSELAER         NY   TRAINED SPOTTER

            HAIL 2 INCHES DEEP.

0637 PM     HAIL             EASTON                  42.99N 73.55W
05/24/2004  1.00 INCH        WASHINGTON         NY   TRAINED SPOTTER

0633 PM     HAIL             STILLWATER              42.95N 73.64W
05/24/2004  1.00 INCH        SARATOGA           NY   TRAINED SPOTTER

            HAIL 2 TO 3 INCHES DEEP ON BLIZZARD ROAD.

0630 PM     HAIL             AMSTERDAM               42.94N 74.19W
05/24/2004  1.00 INCH        MONTGOMERY         NY   TRAINED SPOTTER

0628 PM     HAIL             2 NNW BATCHELLERVILLE   43.24N 74.10W
05/24/2004  0.75 INCH        SARATOGA           NY   TRAINED SPOTTER

0623 PM     HAIL             GLEN                    42.89N 74.35W
05/24/2004  1.00 INCH        MONTGOMERY         NY   TRAINED SPOTTER

0618 PM     HAIL             MALTA                   42.97N 73.79W
05/24/2004  1.00 INCH        SARATOGA           NY   TRAINED SPOTTER

0618 PM     HAIL             SARATOGA LAKE           43.03N 73.74W
05/24/2004  0.75 INCH        SARATOGA           NY   TRAINED SPOTTER

0616 PM     HAIL             NORTH GREENBUSH         42.67N 73.66W
05/24/2004  0.75 INCH        RENSSELAER         NY   TRAINED SPOTTER

0612 PM     HAIL             EAST GREENBUSH          42.59N 73.70W
05/24/2004  0.88 INCH        RENSSELAER         NY   TRAINED SPOTTER

            HAIL COVERING THE GROUND.

0611 PM     HAIL             PITTSFIELD              42.45N 73.26W
05/24/2004  0.88 INCH        BERKSHIRE          MA   TRAINED SPOTTER

0605 PM     TSTM WND DMG     ROUND LAKE              42.94N 73.80W
05/24/2004                   SARATOGA           NY   TRAINED SPOTTER

            TREES AND POWER LINES DOWN ON EASTLINE ROAD.

0602 PM     HAIL             MALTA                   42.97N 73.79W
05/24/2004  0.88 INCH        SARATOGA           NY   TRAINED SPOTTER

            HAIL AT ROUTE 67 AND EXIT 12 OF NORTHWAY.

0600 PM     HAIL             BALLSTON SPA            43.01N 73.85W
05/24/2004  0.75 INCH        SARATOGA           NY   TRAINED SPOTTER

            HAIL ON MIDDLELINE ROAD.

0557 PM     TSTM WND DMG     DORLOO                  42.71N 74.62W
05/24/2004                   SCHOHARIE          NY   TRAINED SPOTTER

            TREES DOWN.

0545 PM     HAIL             4 W AWOSTING            41.67N 74.36W
05/24/2004  0.75 INCH        ULSTER             NY   TRAINED SPOTTER

0536 PM     HAIL             DOLGEVILLE              43.10N 74.77W
05/24/2004  0.75 INCH        HERKIMER           NY   TRAINED SPOTTER

0523 PM     HAIL             NIVERVILLE              42.45N 73.65W
05/24/2004  0.75 INCH        COLUMBIA           NY   TRAINED SPOTTER

0518 PM     HAIL             JOHNSTOWN               43.01N 74.37W
05/24/2004  1.00 INCH        FULTON             NY   TRAINED SPOTTER

            HAIL ON COUNTY ROUTE 101.

0515 PM     HAIL             SALT POINT              41.81N 73.79W
05/24/2004  0.88 INCH        DUTCHESS           NY   TRAINED SPOTTER

0510 PM     HAIL             CAROGA LAKE             43.14N 74.48W
05/24/2004  0.88 INCH        FULTON             NY   TRAINED SPOTTER

0510 PM     HAIL             COXSACKIE               42.36N 73.81W
05/24/2004  0.75 INCH        GREENE             NY   TRAINED SPOTTER

0458 PM     HAIL             POUGHKEEPSIE            41.70N 73.92W
05/24/2004  0.88 INCH        DUTCHESS           NY   TRAINED SPOTTER

0450 PM     HAIL             1 ENE CANAJOHARIE       42.91N 74.55W
05/24/2004  0.75 INCH        MONTGOMERY         NY   TRAINED SPOTTER

0445 PM     HAIL             NEW PALTZ               41.75N 74.08W
05/24/2004  1.00 INCH        ULSTER             NY   TRAINED SPOTTER

0430 PM     HAIL             4 W AWOSTING            41.67N 74.36W
05/24/2004  1.00 INCH        ULSTER             NY   TRAINED SPOTTER

            HAIL COVERED GROUND.

0418 PM     FLASH FLOOD      ILION                   43.01N 75.04W
05/24/2004                   HERKIMER           NY   TRAINED SPOTTER

            ACME ROAD BETWEEN ILLION AND FRANKFORD.

0417 PM     HAIL             FRANKFORT               43.04N 75.07W
05/24/2004  0.88 INCH        HERKIMER           NY   TRAINED SPOTTER

            HAIL COVERED GROUND.

0417 PM     TSTM WND DMG     HERKIMER                43.03N 74.99W
05/24/2004                   HERKIMER           NY   TRAINED SPOTTER

            TREES DOWN.

0405 PM     HAIL             SOUTH ILION             43.00N 75.05W
05/24/2004  1.00 INCH        HERKIMER           NY   TRAINED SPOTTER

0402 PM     HAIL             HERKIMER                43.03N 74.99W
05/24/2004  0.88 INCH        HERKIMER           NY   TRAINED SPOTTER

0400 PM     HAIL             WAPPINGERS FALLS        41.60N 73.92W
05/24/2004  0.88 INCH        DUTCHESS           NY   TRAINED SPOTTER

0400 PM     HAIL             FRANKFORT               43.04N 75.07W
05/24/2004  1.75 INCH        HERKIMER           NY   BROADCAST MEDIA

0400 PM     HAIL             NORTH ILION             43.02N 75.03W
05/24/2004  1.75 INCH        HERKIMER           NY   TRAINED SPOTTER

0400 PM     HAIL             FRANKFORT               43.04N 75.07W
05/24/2004  1.75 INCH        HERKIMER           NY   TRAINED SPOTTER

&&
CORRECTED HEAVY RAINFALL ENTRY FOR GREENFIELD CENTER SARATOGA COUNTY
AT 7:20 PM.

IA/RO
Local storm report, May 24, 8:42 PM EST, 1 hour 48 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP D
0941PM     MON MAY 24 2004
#2 0000002 000
DWAT WLSR APTS
01928    FILE 28   SP WATERTOWN NY1220100                    MAY 24-04
TO       APB - ATTN JEFFERSON CO POLICE AGENCIES

 * * * * *  ROAD CLOSING   * * * * * *   ROAD CLOSING  * * * * * * * * *

COUNTY ROUTE 190 IN THE VICINITY OF THE WHITE RD - T/PAMELIA - JEFFERSON COUNTY

CLOSED DUE TO ROLLOVER CAR / PEDESTRIAN ACCIDENT -

AUTH SGT ROBERT J SIMPSON              LAWRENCE  9:40 PM

OPER - LAWRENCE,MARTHA L              2141
Local storm report, May 24, 9:00 PM EST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
1000 PM EDT MON MAY 24 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             GREAT BARRINGTON        42.19N 73.36W
05/24/2004  0.75 INCH        BERKSHIRE          MA   BROADCAST MEDIA

0755 PM     FLASH FLOOD      4 SSE BAKERTOWN         43.35N 74.10W
05/24/2004                   SARATOGA           NY   TRAINED SPOTTER

            TOWN OF PROVIDENCE. 10 INCHES OF WATER ON CLARK ROAD.

0745 PM     TSTM WND DMG     PITTSFIELD              42.45N 73.26W
05/24/2004                   BERKSHIRE          MA   TRAINED SPOTTER

            WIRES BLOWN DOWN.

0740 PM     FLASH FLOOD      EASTON                  42.99N 73.55W
05/24/2004                   WASHINGTON         NY   TRAINED SPOTTER

            BROOKS OUT OF BANKS.

0740 PM     TSTM WND DMG     EASTON                  42.99N 73.55W
05/24/2004                   WASHINGTON         NY   TRAINED SPOTTER

            TREES UPROOTED.

0725 PM     HAIL             GREENPORT CENTER        42.24N 73.76W
05/24/2004  0.88 INCH        COLUMBIA           NY   TRAINED SPOTTER

0720 PM     HEAVY RAIN       GREENFIELD CENTER       43.13N 73.85W
05/24/2004  2.60 INCH        SARATOGA           NY   TRAINED SPOTTER

            2.6 INCHES OF RAIN IN 20 MINUTES.

0715 PM     HAIL             RICHMONDVILLE           42.63N 74.56W
05/24/2004  1.25 INCH        SCHOHARIE          NY   TRAINED SPOTTER

0715 PM     HAIL             BENNINGTON              42.87N 73.19W
05/24/2004  0.88 INCH        BENNINGTON         VT   TRAINED SPOTTER

0710 PM     HAIL             4 SSE ACRA              42.26N 74.03W
05/24/2004  0.75 INCH        GREENE             NY   TRAINED SPOTTER

0658 PM     FLASH FLOOD      MALTA RIDGE             43.01N 73.79W
05/24/2004                   SARATOGA           NY   TRAINED SPOTTER

            ROUTE 9 FLOODED BY HIGH POINT.

0649 PM     HAIL             1 S BUSKIRK             42.94N 73.43W
05/24/2004  0.88 INCH        RENSSELAER         NY   TRAINED SPOTTER

            HAIL 2 INCHES DEEP.

0637 PM     HAIL             EASTON                  42.99N 73.55W
05/24/2004  1.00 INCH        WASHINGTON         NY   TRAINED SPOTTER

0633 PM     HAIL             STILLWATER              42.95N 73.64W
05/24/2004  1.00 INCH        SARATOGA           NY   TRAINED SPOTTER

            HAIL 2 TO 3 INCHES DEEP ON BLIZZARD ROAD.

0630 PM     HAIL             AMSTERDAM               42.94N 74.19W
05/24/2004  1.00 INCH        MONTGOMERY         NY   TRAINED SPOTTER

0628 PM     HAIL             2 NNW BATCHELLERVILLE   43.24N 74.10W
05/24/2004  0.75 INCH        SARATOGA           NY   TRAINED SPOTTER

0623 PM     HAIL             GLEN                    42.89N 74.35W
05/24/2004  1.00 INCH        MONTGOMERY         NY   TRAINED SPOTTER

0618 PM     HAIL             MALTA                   42.97N 73.79W
05/24/2004  1.00 INCH        SARATOGA           NY   TRAINED SPOTTER

0618 PM     HAIL             SARATOGA LAKE           43.03N 73.74W
05/24/2004  0.75 INCH        SARATOGA           NY   TRAINED SPOTTER

0616 PM     HAIL             NORTH GREENBUSH         42.67N 73.66W
05/24/2004  0.75 INCH        RENSSELAER         NY   TRAINED SPOTTER

0612 PM     HAIL             EAST GREENBUSH          42.59N 73.70W
05/24/2004  0.88 INCH        RENSSELAER         NY   TRAINED SPOTTER

            HAIL COVERING THE GROUND.

0611 PM     HAIL             PITTSFIELD              42.45N 73.26W
05/24/2004  0.88 INCH        BERKSHIRE          MA   TRAINED SPOTTER

0605 PM     TSTM WND DMG     ROUND LAKE              42.94N 73.80W
05/24/2004                   SARATOGA           NY   TRAINED SPOTTER

            TREES AND POWER LINES DOWN ON EASTLINE ROAD.

0602 PM     HAIL             MALTA                   42.97N 73.79W
05/24/2004  0.88 INCH        SARATOGA           NY   TRAINED SPOTTER

            HAIL AT ROUTE 67 AND EXIT 12 OF NORTHWAY.

0600 PM     HAIL             BALLSTON SPA            43.01N 73.85W
05/24/2004  0.75 INCH        SARATOGA           NY   TRAINED SPOTTER

            HAIL ON MIDDLELINE ROAD.

0557 PM     TSTM WND DMG     DORLOO                  42.71N 74.62W
05/24/2004                   SCHOHARIE          NY   TRAINED SPOTTER

            TREES DOWN.

0545 PM     HAIL             4 W AWOSTING            41.67N 74.36W
05/24/2004  0.75 INCH        ULSTER             NY   TRAINED SPOTTER

0536 PM     HAIL             DOLGEVILLE              43.10N 74.77W
05/24/2004  0.75 INCH        HERKIMER           NY   TRAINED SPOTTER

0523 PM     HAIL             NIVERVILLE              42.45N 73.65W
05/24/2004  0.75 INCH        COLUMBIA           NY   TRAINED SPOTTER

0518 PM     HAIL             JOHNSTOWN               43.01N 74.37W
05/24/2004  1.00 INCH        FULTON             NY   TRAINED SPOTTER

            HAIL ON COUNTY ROUTE 101.

0515 PM     HAIL             SALT POINT              41.81N 73.79W
05/24/2004  0.88 INCH        DUTCHESS           NY   TRAINED SPOTTER

0510 PM     HAIL             CAROGA LAKE             43.14N 74.48W
05/24/2004  0.88 INCH        FULTON             NY   TRAINED SPOTTER

0510 PM     HAIL             COXSACKIE               42.36N 73.81W
05/24/2004  0.75 INCH        GREENE             NY   TRAINED SPOTTER

0458 PM     HAIL             POUGHKEEPSIE            41.70N 73.92W
05/24/2004  0.88 INCH        DUTCHESS           NY   TRAINED SPOTTER

0450 PM     HAIL             1 ENE CANAJOHARIE       42.91N 74.55W
05/24/2004  0.75 INCH        MONTGOMERY         NY   TRAINED SPOTTER

0445 PM     HAIL             NEW PALTZ               41.75N 74.08W
05/24/2004  1.00 INCH        ULSTER             NY   TRAINED SPOTTER

0430 PM     HAIL             4 W AWOSTING            41.67N 74.36W
05/24/2004  1.00 INCH        ULSTER             NY   TRAINED SPOTTER

            HAIL COVERED GROUND.

0418 PM     FLASH FLOOD      ILION                   43.01N 75.04W
05/24/2004                   HERKIMER           NY   TRAINED SPOTTER

            ACME ROAD BETWEEN ILLION AND FRANKFORD.

0417 PM     HAIL             FRANKFORT               43.04N 75.07W
05/24/2004  0.88 INCH        HERKIMER           NY   TRAINED SPOTTER

            HAIL COVERED GROUND.

0417 PM     TSTM WND DMG     HERKIMER                43.03N 74.99W
05/24/2004                   HERKIMER           NY   TRAINED SPOTTER

            TREES DOWN.

0405 PM     HAIL             SOUTH ILION             43.00N 75.05W
05/24/2004  1.00 INCH        HERKIMER           NY   TRAINED SPOTTER

0402 PM     HAIL             HERKIMER                43.03N 74.99W
05/24/2004  0.88 INCH        HERKIMER           NY   TRAINED SPOTTER

0400 PM     HAIL             WAPPINGERS FALLS        41.60N 73.92W
05/24/2004  0.88 INCH        DUTCHESS           NY   TRAINED SPOTTER

0400 PM     HAIL             FRANKFORT               43.04N 75.07W
05/24/2004  1.75 INCH        HERKIMER           NY   BROADCAST MEDIA

0400 PM     HAIL             NORTH ILION             43.02N 75.03W
05/24/2004  1.75 INCH        HERKIMER           NY   TRAINED SPOTTER

0400 PM     HAIL             FRANKFORT               43.04N 75.07W
05/24/2004  1.75 INCH        HERKIMER           NY   TRAINED SPOTTER

0905 PM     HAIL             SAUGERTIES              42.07N 73.95W
05/24/2004  0.88 INCH        ULSTER             NY   TRAINED SPOTTER

            OBSERVED ON ROUTE 212 BETWEEN SAUGERTIES AND WOODSTOCK.

&&

IA/RO
Local storm report, May 24, 9:26 PM EST, 1 hour 4 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP F
1025PM     MON MAY 24 2004
#1 0000001 000
FHIF WLSR APTS
00153    FILE 28   HIGHLAND FALLS PO NY0352400               MAY 24-04
TO       APB

              ROAD REOPENED    ROAD REOPENED

ROUTE 9W IS NOW OPEN RECONSTRUCTION IS COMPLETE

AUTH CHIEF PETER MILLER                          BORRA/2223HRS
     CHIEF JOHN WHIFFEN TOWN OF HIGHLANDS POLICE NY0355800
OPER - BORRA,GINAMARIE                2225

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Southern Herkimer

When
May 24, 10:30 PM EST to May 26, 4:04 PM EST
Where
Southern Herkimer forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
43.420, -74.962 (the zone’s center; the record gives no point)

The West Canada Creek exceeded its flood stage of 1227.0'; cresting at 1228.15' at 10:12 EST on 05/24/04 at the gage in Hinckley.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2004Every state in 2004This day in weather historyWarnings in New York, May 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5401327.